Eternal youth granulomas
Franco Rongioletti, Full Professor and Chairman, Unit of Dermatology, University of Cagliari, Italy
Granulomatous reactions to dermal fillers for tissue augmentation is a rare but possible late complication occurring both with permanent (more frequent) and biodegradable or resorbable products. Predictions cannot be made for possible late reactions, sometimes occurring even after 18 years. Although clinical diagnosis seems to be an easy task, the issue is sometimes challenging if cosmetic intervention is denied or not mentioned by the patient or by the referring physician. Identifying the filler is therefore difficult and experts may be called in trials to solve the problem. Histopathology is the best means to obtain the correct diagnosis and to identify the type of filler particles. In fact, the particular configuration of the vacuoles and cystic structures inside the granulomas reflects the shape of the injected implants particles. The clinical and microscopic features, the pathogenesis and the treatment of the granulomatous reactions to dermal fillers for tissue augmentation will be presented. Moreover , a new clinical situation in which some patients, in the quest for physical perfection, become addicted to multiple sequential cosmetic injections, increasing the risk of adverse reactions will be also discussed.
Click here to download the programme and register to attend Dermfest 2017